Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 145, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 19, 2015, 2:45 AM PDT. It took effect at May 19, 2015, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 2:45 AM PDT (09:45 UTC)
- In effect from
- May 19, 2015, 3:00 PM PDT
- Expired
- May 19, 2015, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
637 WHUS76 KEKA 190945 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 AM PDT TUE MAY 19 2015 PZZ455-475-191745- /O.NEW.KEKA.SC.Y.0145.150519T2200Z-150520T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 245 AM PDT TUE MAY 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS...NW TO N INCREASING TO 15 TO 20 KT WITH GUSTS TO 30 KT IN THE LATE AFTERNOON AND EARLY EVENING. * WAVES...N BUILDING TO 8 FEET AT 7 SECONDS WITH THE ONSET OF FRESH WINDS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
755 WHUS76 KEKA 191536 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 836 AM PDT TUE MAY 19 2015 PZZ455-475-192345- /O.CON.KEKA.SC.Y.0145.150519T2200Z-150520T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 836 AM PDT TUE MAY 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...NW TO N INCREASING TO 15 TO 20 KT WITH GUSTS TO 30 KT IN THE LATE AFTERNOON AND EARLY EVENING. * WAVES...N BUILDING TO 8 FEET AT 7 SECONDS WITH THE ONSET OF FRESH WINDS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
954 WHUS76 KEKA 192130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT TUE MAY 19 2015 PZZ455-475-200400- /O.CON.KEKA.SC.Y.0145.150519T2200Z-150520T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PDT TUE MAY 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NW TO N 15 TO 20 KT WITH GUSTS TO 30 KT THROUGH EARLY EVENING. * WAVES...N 8 FEET AT 7 SECONDS ASSOCIATED WITH FRESH WINDS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
031 WHUS76 KEKA 200356 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 856 PM PDT TUE MAY 19 2015 PZZ455-475-200500- /O.EXP.KEKA.SC.Y.0145.000000T0000Z-150520T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 856 PM PDT TUE MAY 19 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 18, 3:00 PM PDT, 11 hours 45 minutes earlier.
Area forecast discussion, May 18, 3:00 PM PDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT MON MAY 18 2015 .SYNOPSIS...A SERIES OF UPPER LOWS WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO MAINLY THE INTERIOR EACH AFTERNOON THROUGH LATE WEEK. && .DISCUSSION...BROAD UPPER LOW IS PRESENTLY CENTERED OVER N CENTRAL CA WITH VORTICITY MAXIMA MOVING N-NW OVER THE LOCAL AREA. WITH PRECIPITABLE WATER VALUES OF AROUND .60" AND LINGERING WEAK INSTABILITY...DYNAMIC FORCING IS PRODUCING A BAND OF LIGHT RAIN SHOWERS WESTWARD ACROSS THE COASTAL MOUNTAINS AND HEADING TOWARD HUMBOLDT BAY. EXISTING CLOUD COVER MAY DELAY DEEPER CONVECTIVE DEVELOPMENT...BUT EXPECT MORE SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON. STORM MOTION WILL BE TOWARD THE W-NW TODAY...AND THIS SHOULD ALLOW ADDITIONAL SHOWERS TO CONTINUE ADVECTING TOWARD THE REDWOOD COAST. HIGHEST INSTABILITY IS EXPECTED TO REMAIN OVER THE INLAND AREAS...AND IT IS UNCLEAR IF ANY THUNDERSTORMS WILL BE ABLE TO REACH THE COAST AS THEY WILL MOVE INTO A LESS UNSTABLE ATMOSPHERE. THEY MAY AT LEAST MAKE IT TO THE W MOUNTAINS TONIGHT. THE UPPER LOW TO OUR S WILL GRADUALLY FILL INTO MID-WEEK...LEAVING A BAGGY TROF OVER THE AREA. MORE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON TUE AND WED. STORM MOTION WILL BE VERY SLOW ON TUE AND THEN MORE S TO N ON WED. THIS SHOULD KEEP THE FOCUS OF CONVECTION BACK OVER TRINITY COUNTY AND THE YOLLA BOLLYS. ANOTHER UPPER LOW WILL DEVELOP OFFSHORE THE N OR CENTRAL CA COAST BY WED. NAM MODEL SOUNDINGS FOR E TRINITY COUNTY DEPICT THE DEEPEST CAPE ON WED AFTERNOON...POSSIBLY INTO THE HAIL GROWTH REGION. HOWEVER...THE CAPE AREA IS EXPECTED TO REMAIN FAIRLY NARROW. /SEC/JT && .AVIATION...MOSTLY CLOUDY SKIES DOMINATED AIRPORTS ACROSS NORTHWEST CALIFORNIA TODAY. LOW CLOUDS PERSISTED AT AND NEAR THE COAST WITH PREVAILING MVFR CEILINGS AND UNRESTRICTED VISIBILITIES. A PLETHORA OF MVFR CEILINGS FLOODED A NUMBER OF INTERIOR VALLEYS ESPECIALLY IN MENDOCINO COUNTY. FOR AVIATION...THE INFLUENCING WEATHER PATTERN IS STILL AN UPPER LEVEL LOW TROUGH WITH A LOW CENTERED NEAR SACRAMENTO BEING THE CATALYST FOR TODAY'S WEATHER. FLYING THREATS TODAY WILL BE MAINLY FROM CONVECTION ROTATING AROUND THE LOW OVER THE MOUNTAINS AND TOWARDS THE COAST. THEREFORE...MOST OF THE INSTABILITY WILL PRODUCE SOME SHOWERS AND EVEN A FEW THUNDERSTORMS INLAND WITH ONLY SCATTERED SHOWERS DRIFTING TO THE COAST. TA && .MARINE...A WEAK OFFSHORE HIGH PRESSURE SYSTEM COMBINED WITH AN INLAND WEAK LOW PRESSURE SYSTEM WILL MAINTAIN LIGHT TO MODERATE NORTH TO NORTHWESTERLY WINDS AND LOW SEAS ACROSS THE WATERS THE NEXT FEW DAYS AS THE PRESSURE GRADIENT REMAINS WEAK. A NORTHWESTERLY SWELL AND A SMALLER SOUTHERLY SWELL WILL PROPAGATE ACROSS THE WATERS THROUGH THIS WEEK. THE WINDS AND SEAS WILL INCREASE SLIGHTLY TONIGHT ACROSS THE OUTER WATERS AS AN OFFSHORE HIGH PRESSURE SYSTEM BRIEFLY SLIGHTLY STRENGTHENS. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 18, 5:37 AM PDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 537 AM PDT MON MAY 18 2015 CAZ001-191245- REDWOOD COAST- 537 AM PDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY MOVE WEST TOWARD THE COAST THIS AFTERNOON AND EVENING BEFORE WEAKENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY MAKE THEIR WAY TOWARD THE COAST FROM THE INTERIOR DURING THE LATE AFTERNOON OR EVENING ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-076-191245- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 537 AM PDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS WILL CONTINUE TO DEVELOP TODAY AND PERSIST INTO THE EVENING HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP BY AFTERNOON. STORMS WILL MOVE TO THE WEST OR NORTHWEST AND BE CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY DOWNPOURS ALONG WITH DEADLY CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA EACH AFTERNOON AND EVENING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ004-191245- UPPER TRINITY RIVER- 537 AM PDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO DEVELOP TODAY AND PERSIST INTO THE EVENING HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP BY AFTERNOON. STORMS WILL MOVE TO THE WEST OR NORTHWEST AND BE CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY DOWNPOURS ALONG WITH DEADLY CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA EACH AFTERNOON AND EVENING THROUGH FRIDAY. THE STRONGEST STORMS ARE EXPECTED WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ002-191245- MENDOCINO COAST- 537 AM PDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.